Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Is it bad to take tylenol PM so that you can sleep?

I suffer from insomnia,, and have for almost my whole life,, about every 3rd night I take tylenol pm so that I can sleep for more than 4 hours straight,,, I have been to a sleep disorder clinic that said my mind "works too fast",,, they wanted ot give me major sleeping aids, but honestly, they mad me feel dopey in the morning,,,,I usually get back on track for a couple of days then have a night of unrest, then the tylenol pm,, and 2 or 3 days of decent sleep... what do you think?

 
Anonymous

Asked by Anonymous at 4:10 PM on Apr. 4, 2011 in Health

This question is closed.
Answers (10)
  • No,its fine. The PM part is just an antihistimine
    butterflyblue19

    Answer by butterflyblue19 at 4:11 PM on Apr. 4, 2011

  • I can't take Tylenol pm. It keeps me awake with leg convulsions. There is a homeopathic pill called Calms Forte that I take. It's by the sleeping aids at the drug store. Has a quarter moon with a night cap on it. When my mind is busy, I take 3 pills, turn out the light, close my eyes and in about 10 to 15 minutes I'm out. (Usually) Once in a while I have to take 1 or 2 more. They are natural, not harmful. Another thing I used to do - I had a cd that was just for getting to sleep. I had to have the volume way down, but it actually lulled me to sleep with the quiet, peaceful music.
    Kimimale

    Answer by Kimimale at 4:22 PM on Apr. 4, 2011

  • Its fine. I have severe insomnia and have to take sleep aids every night. You have to find what works for you. I used to take Tylenol PM and it stopped working after awhile. So, beware of that.
    gemgem

    Answer by gemgem at 4:14 PM on Apr. 4, 2011

  • I have to do the same thing. My doctor instructed me to do so...even when i was pregnant. Prescription sleep aids make me feel drugged during the day even after a full 8 hours of sleep so i refuse to take them.
    sdks2011

    Answer by sdks2011 at 4:16 PM on Apr. 4, 2011

  • No it's not you will be fine
    Donnabell_nyc

    Answer by Donnabell_nyc at 4:36 PM on Apr. 4, 2011

  • No taking it is fine. Do be aware that taking any kind of medicine like that on a regular basis makes your liver work harder. So if you don't need it one night, don't take it.
    SalemWitchChild

    Answer by SalemWitchChild at 4:15 PM on Apr. 4, 2011

  • Would it be better to take Advil PM,, or Excedrin PM?
    Anonymous

    Comment by Anonymous (original poster) at 4:18 PM on Apr. 4, 2011

  • Occassionally, no. Frequently, yes.
    Renee3K

    Answer by Renee3K at 4:19 PM on Apr. 4, 2011

  • you know you can get the PM without the tylenol, right? I think they call it just pm

    Audrice1985

    Answer by Audrice1985 at 6:38 PM on Apr. 4, 2011

  • Have you tried Melatonin? It's the natural hormone that helps put you to sleep but well, in pill form. If you feel tired the next day cut it in half or quarters.
    BUTTERCUP777

    Answer by BUTTERCUP777 at 11:36 PM on Apr. 4, 2011

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN